MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ACH4041-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the wand fell off.Incident occurred before the procedure; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures.Visual inspection of the device showed a complete detachment of the electrodes and some discoloration of the tip.The device was connected to a known good controller, which revealed that while the device's tip was detached, the wand was able to electrically activate with no issues.Saline line performed as intended.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1) using the wand above default output settings, there by causing the electrode to detach.2) pressing the tip against hard or bony surfaces, there by causing the electrode to detach.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10136072
Report Number3006524618-2020-00348
Device Sequence Number14216460
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public817470003574
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Catalogue NumberACH4041-01
Device Lot Number2049189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1